BARD PERIPHERAL VASCULAR, INC. ATLAS GOLD PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER
Back to Search Results |
| Catalog Number |
ATG120166 |
| Medical Device Problem Codes |
Difficult to Remove (1528); Material Rupture (1546); Detachment of Device or Device Component (2907); Device Dislodged or Dislocated (2923)
| Health Effect - Clinical Codes |
Embolism/Embolus (4438); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/29/2025
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
H11: as the lot number for the device was provided, a review of the device history records is currently being performed.The device has not been returned to the manufacturer for evaluation.However, videos were provided for review.The investigation of the reported event is currently underway.D2b(dqy; lit).Section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
A patient underwent a percutaneous transluminal angioplasty (pta) procedure using the atlas gold pta balloon catheter.During the procedure the balloon was allegedly ruptured and dislocated from the shaft.There was no reported patient injury.
Event or Problem Description
On (b)(6) 2025, a patient underwent a percutaneous transluminal angioplasty (pta) procedure using the atlas gold pta balloon catheter.During the procedure the balloon was allegedly ruptured and dislocated from the shaft.During the final deflation attempt, the deflator leaked blood into the container instead of contrast.After completing deflation to zero pressure, it was discovered that the balloon had completely separated from the shaft inside the central circulation.Additionally multiple endovascular retrieval attempts failed.Despite attempts to snare it with different techniques and plan for surgical removal via femoral vein incision, the balloon could not be located and lacked radio-opacity, making it invisible under fluoroscopy.The patient was admitted to icu, and the balloon reappeared on echocardiography at the proximal end of the ivc.Additional retrieval attempts using larger snares and various modalities failed.The balloon subsequently embolized through the circulation and lodged in a branch of the right pulmonary artery.The patient remains in icu.The current status of the patient was unknown.
Additional Manufacturer Narrative
H11: h10: additional information was received, and the file was reassessed for reportability and determined to be reportable as serious injury.Manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: the physical device was not returned for evaluation.One medical fluoroscopic video was provided and reviewed.The video presented shows a wire from the left arm crossing the subclavian vein, into the brachiocephalic vein to the right heart.There is a filling defect in the middle of the image.There is a partially filled balloon that is separate from the wire.There does not appear to be a shaft from the arm to the balloon.One video was provided that shows an atlas gold device with the balloon complete detached from the catheter.Balloon material is noted at the distal and proximal balloon joints indicating previous balloon attachment.No balloon is seen in the video.The marker bands are still properly attached to the catheter shaft.The glue bullet is noted to be withdrawn away from the distal edge of the outer catheter, indicating possible issues removing the device causing the distal end of the inner lumen to be pulled away from the outer shift.Therefore, the reported detachment and identified removal issues can be confirmed.However, the reported balloon rupture would remain inconclusive.Therefore, the investigation is confirmed for the reported detachment as the balloon was noted to be completely detached from the shaft in both videos.Additionally, the investigation is confirmed for the identified removal issues as the inner lumen and glue bullet were noted to be pulled distally from the outer shaft.The reported balloon rupture would remain inconclusive.It is possible that the reported balloon rupture and device detachment may have contributed to the identified removal issues.However, the definitive root cause of the event could not be determined with the available information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.B3, b5, d2b(lit;dqy), g3, h1, h6 (patient, device, component, method, result, conclusion).Section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Additional Manufacturer Narrative
H11: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: the physical device was not returned for evaluation.One medical fluoroscopic video was provided and reviewed.The video presented shows a wire from the left arm crossing the subclavian vein, into the brachiocephalic vein to the right heart.There is a filling defect in the middle of the image.There is a partially filled balloon that is separate from the wire.There does not appear to be a shaft from the arm to the balloon.One video was provided that shows an atlas gold device with the balloon complete detached from the catheter.Balloon material is noted at the distal and proximal balloon joints indicating previous balloon attachment.No balloon is seen in the video.The marker bands are still properly attached to the catheter shaft.The glue bullet is noted to be withdrawn away from the distal edge of the outer catheter, indicating possible issues removing the device causing the distal end of the inner lumen to be pulled away from the outer shift.Therefore, the reported detachment and identified removal issues can be confirmed.However, the reported balloon rupture would remain inconclusive.Therefore, the investigation is confirmed for the reported detachment as the balloon was noted to be completely detached from the shaft in both videos.Additionally, the investigation is confirmed for the identified removal issues as the inner lumen and glue bullet were noted to be pulled distally from the outer shaft.The reported balloon rupture would remain inconclusive.It is possible that the reported balloon rupture and device detachment may have contributed to the identified removal issues.However, the definitive root cause of the event could not be determined with the available information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required g3, h6 (device).Section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description